MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX SOFT SEAL CUFF TRACHEAL TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX SOFT SEAL CUFF TRACHEAL TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/179/055
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use check, leakage of air from the cuff was observed.No patient injury.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Event problem and evaluation codes: updated.H3: device evaluated by manufacturer: updated.H10: device evaluation: three photos were included in agile attachments for evaluation; photos showed a bit damage of the tube tip.One sample was returned for investigation.The returned sample was received in used condition without original packaging.The samples were visually inspected under normal conditions of illumination to detect any condition that could cause failure mode.Damage was found on tube tip; the complaint was confirmed.The syringe was connected to the pilot balloon to allow air through the tube to confirm the place of the leak.An air leak was confirmed in the tube tip.Based on the analysis conducted in the sample provided, the failure mode was confirmed.The failure mode was possibly due to manufacture damage/failure to properly follow protocol.For corrective action, customer complaint notification was made to production personnel to explain the importance of adherence or following in the procedure.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).

Brand Name
PORTEX SOFT SEAL CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka,
minneapolis, MN 55442
MDR Report Key15456144
Report Number3012307300-2022-19785
Device Sequence Number6855524
Product Code BTR
UDI-Device Identifier15019315022098
UDI-Public15019315022098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number100/179/055
Device Catalogue Number100/179/055
Device Lot Number4169638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown